MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-5009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Synovitis (2094); Discomfort (2330); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) 02-010-01-0250 - logic femoral ps cem left sz 5.(b)(6) 02-012-41-5040 - logic tibia traptray cem sz 5f/4t.(b)(6) 200-02-35 - three peg patella 35mm.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 58 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, left knee pain and stiffness.Initial surgery and revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available." (b)(6)2024: additional information received.Added concomitants.The serial number (b)(6) is confirmed to be a part of recall number: z-0021-2022.02-012-35-5009 - logic tibia ps mod insrt sz 5 9mm.Serial: (b)(6).510k: k033883.Udi: (b)(4).Product code: jwh.X-ray: no.Operative notes: yes.21-may-2024 additional information.Legal case ¿ usa (mdl no.3044).Patient id: (b)(6) + left knee.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.The serial number (b)(6) is confirmed to be a part of recall number: z-0021-2022.02-012-35-5009 - logic tibia ps mod insrt sz 5 9mm.Serial: (b)(6).510k: k033883.Udi: (b)(4).Product code: jwh.X-ray: no.Operative notes: no.Concomitant devices: uknown".Original summary.Legal case - (b)(6).As reported via legal documentation a 75 y/o male patient had a left knee replacement on (b)(6) 2018.Approximately 4 years and 9 months after the initial procedure the patient had a left knee revision on (b)(6) 2022 due to pain and stiffness.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report rec'd on (b)(6) 2023.No evidence of infection.Moderate amount of reactive synovitis.Synovial fluid and deep tissue cultures were sent to microbiology.Total synovectomy was performed.The patient was transferred to the pacu in stable condition.(b)(6) 2023, (b)(6), rn ¿ the patellar button was inspected and determined to be loose, it was removed.No other information.Historical record & smartsolve searched for sn/patient name with no results.Concomitants: z-0021-2022/ (b)(6) 02-012-35-5009 logic tibia ps mod insrt serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k033883.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of femoral debonding, prosthesis wear, and patellar loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20677858
Report Number1038671-2024-04381
Device Sequence Number8949805
Product Code JWH
UDI-Device Identifier10885862001924
UDI-Public10885862001924
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Catalogue Number02-012-35-5009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale